Thunderstorm Wind, Dale
- When
- July 5, 3:14 PM CST
- Where
- Dale County, Cairns Army-Air Field
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 31.270, -85.710
The KOZR observation measured a wind gust of 56 knots.
Scattered afternoon thunderstorms developed in an environment of high instability favorable for microbursts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Scattered afternoon thunderstorms developed in an environment of high instability favorable for microbursts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 5, 1:11 PM CST, 2 hours 3 minutes earlier.
Area Forecast Discussion
National Weather Service Tallahassee FL
311 PM EDT TUE JUL 5 2016
.NEAR TERM [Through Tonight]...
Best rain chances through afternoon and into the evening will be
associated with eastward moving line of storms currently entering SE
Alabama. This activity is being enhanced by a region of deeper
moisture and a weak shortwave. Elsewhere, activity should be more
scattered in nature with less forcing in play. All of the activity
should weaken and dissipate with the setting sun. Only isolated
coastal showers are expected overnight.
.SHORT TERM [Wednesday Through Thursday Night]...
Our forecast area will remain on the northwest side of a strong,
deep-layer ridge. According to NWP guidance, stagnant weather
conditions are expected to remain in place over the southeast.
Southwesterly winds will continue across the Gulf of Mexico and over
the region through the period, which could promote an early start to
the sea breeze. Despite the moist wind flow, much of the guidance is
keeping PoPs below climatology. A lack of synoptic-scale forcing
will make the organization of storms unlikely. However, there are
relatively steep lapse rates in the lower and mid troposphere that
could promote the development of isolated, strong updrafts on
Wednesday afternoon. In this situation, a few storms with
marginally severe wind gusts or hail could be possible. High
temperatures in the mid to upper 90s and afternoon dewpoints in
the low 70s will yield heat index values approaching 105. Although
this is slightly below our local Heat Advisory criteria, it can
still be dangerous if necessary steps are not taken to mitigate
the heat.
.LONG TERM [Friday Through Tuesday]...
Little change in the overall pattern with deep-layer ridging
extending from the western Atlantic across the Gulf. The axis of
the surface ridge will remain to our south so moist onshore flow
will continue. Upper ridging may begin to break down by Tuesday
bringing slightly better rain chances (30-40%) to the region.
Otherwise, PoPs will be below climo (20-30%). Max temperatures
will continue to be hot (mid to upper 90s). Min temps will be in
the mid 70s inland and upper 70s to around 80 along the coast.
&&
.AVIATION [Through 18Z Wednesday]...
Scattered showers and thunderstorms will primarily impact KDHN,
KABY, and KTLH this afternoon. Outside of the thunderstorms, VFR
conditions are expected with southwesterly winds.
&&
.MARINE...
With the Bermuda ridge remaining nearly stationary across the Gulf
of Mexico for the next several days, winds will continue to be from
the west to southwest less than 15 KT. However, winds near the coast
will briefly approach 15 KT each day during the late afternoon and
early evening hours.
&&
.FIRE WEATHER...
High dispersion indices are possible in southwest Georgia and the
Florida Big Bend tomorrow afternoon. There are no other fire weather
concerns.
&&
.HYDROLOGY...
Given the expected lack of organized heavy rain over the next
several days, the local river system will remain well below flood
stage.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 95 75 96 75 / 20 20 10 20 10
Panama City 80 88 79 88 79 / 20 20 10 20 10
Dothan 76 94 75 95 75 / 30 30 20 20 10
Albany 75 94 75 96 76 / 20 30 20 20 10
Valdosta 75 95 74 96 74 / 10 20 10 20 10
Cross City 76 94 75 94 75 / 10 10 10 20 10
Apalachicola 80 90 78 90 78 / 20 10 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Camp
SHORT TERM...Barry/King
LONG TERM...Barry/King
AVIATION...Camp
MARINE...Barry/King
FIRE WEATHER...Weston
HYDROLOGY...FournierSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
102 PM CDT TUE JUL 5 2016
ALZ065-066-051845-
DALE AL-COFFEE AL-
102 PM CDT TUE JUL 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND DALE COUNTIES UNTIL
145 PM CDT...
AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
LOUISVILLE TO 7 MILES NORTH OF NEW BROCKTON TO NEAR OPP...AND MOVING
EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DALEVILLE...ELBA...FORT RUCKER...OZARK...ENTERPRISE...LEVEL PLAINS...
NEWTON...NEW BROCKTON...ARITON...LEE...CLINTONVILLE...SKIPPERVILLE...
PHILLIPS CROSSROADS...BATTENS CROSSROADS...CLOWERS CROSSROADS...HOOPER
STAGE FIELD...LOWE ARMY HELIPORT...ARGUTA...JAVA AND GREATER SALEM
CHURCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3162 8600 3162 8542 3148 8542 3124 8578
3125 8619 3142 8620
TIME...MOT...LOC 1802Z 267DEG 24KT 3180 8563 3148 8597 3126 8634
25-CAMPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
143 PM CDT TUE JUL 5 2016
ALZ066-067-051930-
DALE AL-HENRY AL-
143 PM CDT TUE JUL 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON...HENRY...
DALE AND SOUTHWESTERN CLAY COUNTIES UNTIL 230 PM CDT...
AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
TEXASVILLE TO NEAR OZARK TO NEAR DALEVILLE...AND MOVING EAST AT 35
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DALEVILLE...ABBEVILLE...FORT GAINES...HEADLAND...OZARK...FORT RUCKER...
ENTERPRISE...MIDLAND CITY...LEVEL PLAINS...NEWTON...PINCKARD...KINSEY...
NEWVILLE...NAPIER FIELD...HALEBURG...CAPPS...SKIPPERVILLE...PHILLIPS
CROSSROADS...WATERFORD AND HOOPER STAGE FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3164 8509 3162 8506 3155 8505 3144 8510
3131 8520 3132 8579 3149 8569 3162 8563
3162 8542 3165 8542
TIME...MOT...LOC 1842Z 272DEG 28KT 3163 8541 3146 8556 3133 8569
25-CAMPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
225 PM CDT TUE JUL 5 2016
ALZ068-069-FLZ009-011-052015-
HOUSTON AL-GENEVA AL-JACKSON FL-HOLMES FL-
225 PM CDT TUE JUL 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...SOUTHEASTERN GENEVA...
NORTHEASTERN HOLMES...NORTH CENTRAL JACKSON UNTIL 315 PM CDT...
AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COTTONWOOD...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COTTONWOOD...DOTHAN...ASHFORD...COWARTS...COLUMBIA...AVON...MADRID...GORDON...
CAMPBELLTON...MEMPHIS...BROWNTOWN...CROSBY...GRANGEBURG...SOUTHERN
JUNCTION...HODGESVILLE...OLYMPIA SPA RESORT...LUCY...MERRITTS CROSSROADS...
PANSEY AND SEALY SPRINGS.
LAT...LON 3127 8511 3123 8510 3121 8510 3120 8511
3117 8510 3115 8507 3112 8506 3111 8503
3107 8503 3105 8501 3102 8501 3094 8547
3108 8555 3129 8510
TIME...MOT...LOC 1924Z 252DEG 27KT 3105 8538
25-CAMPThe Ft Rucker radar (KEOX), 32 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
2 thunderstorm wind. Local standard time, as filed.
The KOZR observation measured a wind gust of 56 knots.
A tree was blown down across Stuart Tarter Road near Vivian Adams School and blocked the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2016Every state in 2016This day in weather historyWarnings in Alabama, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 634327, 634326.